Did this ever happen to anyone else?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Post_It
New Member


Date Joined Jun 2005
Total Posts : 5
   Posted 6/26/2005 9:07 AM (GMT -7)   
Hi my name is Mike-I have had thoughts racing through my head a better part of my life-until recently that was normal, did not bother me a bit, actually i kind of liked it because people had no idea what I would say next-i suffered from heck of a depression and gambling problem-my wife left me during this time-I felt like crap for letting that happen to her but i made it through it without meds-had my best friend move in with me shortly after that-well he was severely bipolar-or at least one of the worst cases i have ever seen-he stopped taking his meds-about a month after he moved up here...he took his own life with a 12 gauge shotgun to the head-I found him-That really messed my head up-I try hanging with it for about a month but i started getting to the point where everything upset me-i sought help-went to couseling my job was very supportive during this time- They put me on some Lamictal and Seroquel for sleep-the very first day of the lamictal even at 25 mg i could tell a WORLD of a difference-I loved what it was doing to me-I was like I am going to stick with this-it was a 5 week progression with me 25 seemed to work pretty well after 2 weeks i went up to 50-still doing pretty well but i notice i am not really thinking nearly as much and when i do think...its much more focused on that one idea....great...i am happy-another 2 weeks pass i am up to 100 mg-For the first time ever...the very first day of it...I was ready to go...didn't care about anything...i am not suicidal...i have already seen the damage that causes and I don't want to do it to someone else....the suicidal thoughts started coming at me a lot harder its seemed like......scared the heck out of me....i did the only thing i thought was right i threw those things out in the trash. Do all Meds affect the brain like this...i know some differ from others but from my exp with it....its acts like a thought blocker so to speak....didn't wear me out or make me sick...i was pretty "normal"? I don't want to be prescribed something that makes me want shoot myself...i 'll take the nervous breakdowns....but i guess my real question is...what kind of withdrawl effects am I getting ready to go through.....thought rushing doesn't bother mei am ready for it this time...should i be worried about anything physical?

kittycat27
Regular Member


Date Joined May 2005
Total Posts : 438
   Posted 6/26/2005 10:00 AM (GMT -7)   
 I really can't answer what types of withdrawls you will experience, everyone is different. It can't be worse than having suicidal thoughts. All meds works differently, and affect your brain differently. However, I really think you should of had your doc decrease your meds rather than just quitting them all together. Now you will have to suffer the consequences if there are any( withdrawls), when you could of prevented that. Maybee you should of stayed at the lower dose for a longer period of time, rather than your doc increasing . It really is hard to tell, but you knew, your body responded or had a reaction. I am truly sorry to hear what you have gone through, but if you are BP or have depression , sometimes ( usually)meds can help tremendously. I wish ya the best !! :-)

Post_It
New Member


Date Joined Jun 2005
Total Posts : 5
   Posted 6/26/2005 11:49 AM (GMT -7)   
why thank you i do apperciate that and but is there like a common side effect such as fever? or nausea?...thats what i am looking for?

kittycat27
Regular Member


Date Joined May 2005
Total Posts : 438
   Posted 6/26/2005 1:15 PM (GMT -7)   
 Not a problem. Why yes there is common side effecte you can get after abruptly stopping your meds... nausea , abdominal pain, somnolence, rash, and altering of the brain. Basically more or continued messy head. If you google depakote withdrawal, you will find all the info. you are looking for. Those side effects I mentioned were found in a study, generally the percentages of people who did get them were low. Hope that is more informative.  

kittycat27
Regular Member


Date Joined May 2005
Total Posts : 438
   Posted 6/26/2005 1:18 PM (GMT -7)   
 Sorry I didn't mean depakote. Why did I write depakote... Let me write back and make sure I googled the right med.

kittycat27
Regular Member


Date Joined May 2005
Total Posts : 438
   Posted 6/26/2005 1:31 PM (GMT -7)   
 Okay sorry for the mishap I am on two forums, I think I was thinking one thing and doing something else. Okay here it is, note this med should be tapered off over a two week period... anxiety , rash, asthenia, headache, nausea, and vomitting. There were alot more but those are the ones I found for sure. Sorry again for mistake.

Ellewoo
Regular Member


Date Joined Jun 2005
Total Posts : 117
   Posted 6/27/2005 10:46 PM (GMT -7)   

So how are you doing post it?

I quit taking Lexapro and benzos about two years ago.

Hope you are doing well

Elle


psychnurse
Veteran Member


Date Joined Mar 2005
Total Posts : 807
   Posted 6/28/2005 3:43 PM (GMT -7)   
Hi, Post it - whatever you do, DON'T QUIT COLD TURKEY!  The physical side effects are what Kittykat listed, but most importantly it can send you into a psychosis and mass depression.
 
Lamictal does not work from the first day.  Therapeutic dose is recommended 200 mg, and it isn't an effective mood stabilizer by itself.  It is to treat bipolar depression, it doesn't work on regular depression.
 
If you think it worked from the first day, it was a placebo effect, (you think it's working so it does), but that wears off.
 
Call your doctor immediately about this; if you are having these thougths, you need to check yourself in so you can stabilize under a doctor's care - quick!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:46 AM (GMT -7)
There are a total of 2,735,342 posts in 301,296 threads.
View Active Threads


Who's Online
This forum has 151398 registered members. Please welcome our newest member, igiveup.
341 Guest(s), 10 Registered Member(s) are currently online.  Details
robotguy, anouschka39, suebear, JNF, tickcheckguy, grandpaof4, Derwood, Faustmann, JWH_54, exqualls


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer